MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD ECLIPSE¿ NEEDLE WITH SMARTSLIP¿ TECHNOLOGY; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON, S.A. BD ECLIPSE¿ NEEDLE WITH SMARTSLIP¿ TECHNOLOGY; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305889
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 1900 bd eclipse¿ needles with smartslip¿ technology were blocked/clogged.The following information was provided by the initial reporter, translated from german to english: "we have received complaints from our customers that the eclipse safety cannulas are not permeable.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.9.Device available for eval?: yes d.9.Returned to manufacturer on: 8/18/2021 h.6.Investigation: a device history record review was completed for provided lot number 2012013.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.To aid in the investigation of this issue, a shelf carton of eclipse needles was returned for evaluation by our quality engineer team.Twenty of the needles were selected for a thorough examination.The needles were assembled to a bd emerald syringe and liquid was able to be drawn up with no signs of leakage or defect.Based on the investigation results, an exact cause could not be determined for this reported incident.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD ECLIPSE¿ NEEDLE WITH SMARTSLIP¿ TECHNOLOGY
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12331297
Report Number3002682307-2021-00412
Device Sequence Number2806212
Product Code FMI
UDI-Device Identifier50382903058896
UDI-Public50382903058896
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2025
Device Model Number305889
Device Catalogue Number305889
Device Lot Number2012013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2021
Supplement Date Received by Manufacturer10/29/2021
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date11/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown